Alert archive / Georgia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 42, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 3, 2001, 7:44 PM EDT for Burke County, Georgia. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 3, 2001, 7:44 PM EDT (23:44 UTC)
- Expired
- Jun 3, 2001, 8:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Columbia, SC
- Area
- Whole counties
County Burke County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 8:15 PM EDT | Thunderstorm Wind 60 E | Countywide, GA | Shieriff reported trees down throughout the county. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.7 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 765 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1354 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCAE 032346
SVRCAE
GAC033-040030-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
744 PM EDT SUN JUN 3 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BURKE COUNTY IN EAST CENTRAL GEORGIA
* UNTIL 830 PM EDT.
* AT 740 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS APPROACHING BURKE COUNTY FROM THE WEST.
THIS STORM WAS MOVING EAST AT 30 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF TH ESE STORMS INCLUDE...
WAYNESBORO.
SARDIS.
THIS STORM WILL PRODUCE DAMAGING WINDS IN EXCESS OF 65 MPH. LARGE HAIL
IS ALSO EXPECTED.
AWP/RpJLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:12 PM EDT, 4 hours 32 minutes earlier.
Area forecast discussion, Jun 3, 3:12 PM EDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 312 PM EDT SUN JUN 3 2001 SCATTERED CONVECTION ALONG BOUNDARY EXTENDING ACROSS CENTRAL SC. PLAN TO KEEP SLIGHT CHANCE FOR THE EVENING. CONVECTION SHOULD DIMINISH WITH SUNSET. LOOKS LIKE CLOUDS FROM MCC ACROSS MS RIVER VALLEY WILL SPREAD INTO NORTHERN COUNTIES. SURFACE BOUNDARY ACROSS THE AREA WILL LIFT NORTH OVERNIGHT. AT THIS TIME IT LOOKS LINE ASSOCIATED CONVECTION WILL STAY TO OUR NORTH AND WEST. AIRMASS MODERATELY UNSTABLE SOUTH OF FRONT ON MONDAY. MODELS SHOW NEXT SIGNIFICANT SHORT WAVE CROSSING MONDAY NIGHT INTO TUESDAY. ZONAL FLOW ALOFT BECOMES SOUTHWEST MONDAY NIGHT AS UPPER RIDGE OFF THE SOUTHEAST COAST BUILDS INTO THE SOUTHEASTERN STATES AND UPPER LOW OVER THE GREAT LAKES REGION BUILDS EAST. WILL CONTINUE TO FORECAST SCT AFTERNOON/EVENING CONVECTION MONDAY THROUGH TUESDAY. AVN STILL HAVING PROBLEMS WITH CONVECTIVE FEEDBACK IN THE GULF OF MEX. BETTER CHANCE OF PRECIP IN THE EXTENDED. FRONT STILL TO THE NORTH AND WEST WEDNESDAY. MOISTURE SHOULD BE SPREADING UP FROM THE GULF OF MEXICO. MRF HAS FRONT MOVING OFF THE COAST FRIDAY MORNING. PLAN TO KEEP CHANCE OF PRECIP IN THE EXTENDED WEDNESDAY THROUGH THURSDAY. VERY WARM DAY SHAPING UP FOR MONDAY. TEMPS IN THE LOW TO MID 90S. PLAN TO USE CONSENSUS FORECAST FOR HIGHS. LOW IN THE MID-UPPER 60S TONIGHT AND AROUND 70 MONDAY NIGHT. FCSTID = 10 CAE 68 93 71 91 / 10 20 10 30 AGS 67 94 68 92 / 10 20 10 30 SSC 68 93 71 91 / 10 20 10 30 OGB 68 94 71 92 / 10 20 10 30 .CAE... GA...NONE. SC...NONE. LM
In the hours before
Special weather statement, Jun 3, 3:10 PM EDT, 4 hours 34 minutes before
SCZ015-016-018-020>022-025>031-035>038-041-GAZ040-063>065- 077-040007- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 310 PM EDT SUN JUN 03 2001 THE SEVERE WEATHER OUTLOOK PERTAINS TO THE FOLLOWING 18 COUNTIES IN SOUTH CAROLINA: AIKEN... BAMBERG... BARNWELL... CALHOUN... CLARENDON... CHESTERFIELD... EDGEFIELD... FAIRFIELD... KERSHAW... LANCASTER... LEE... LEXINGTON... MCCORMICK... NEWBERRY... ORANGEBURG... RICHLAND... SALUDA... SUMTER... THE SEVERE WEATHER OUTLOOK PERTAINS TO THE FOLLOWING 5 COUNTIES IN GEORGIA: BURKE... COLUMBIA... LINCOLN... MCDUFFIE... RICHMOND... ...ISOLATED THUNDERSTORMS POSSIBLE LATE THIS AFTERNOON AND EARLY THIS EVENING... SOME MOISTURE HAS WORKED INTO CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA DURING THE COURSE OF THE AFTERNOON. TEMPERATURES AROUND 90 HAVE HELPED TO DESTABILIZE THE ATMOSPHERE. AS A RESULT...A FEW SHOWERS AND ISOLATED THUNDERSTORMS HAVE DEVELOPED AND SHOULD CONTINUE IN THE LATE AFTERNOON AND EARLY EVENING HOURS THROUGH 8 PM. CURRENT WEATHER CONDITIONS DO NOT FAVOR SEVERE THUNDERSTORM DEVELOPMENT. THEREFORE...EMERGENCY MANAkGEMENT AND SPOTTER ACTIVATION SHOULD NOT BE REQUIRED. HOWEVER...A COUPLE OF THESE STORMS COULD PRODUCE WIND GUSTS OF 30 TO 40 MPH. TTH
Special weather statement, Jun 3, 5:00 PM EDT, 2 hours 44 minutes before
SCZ015-016-018-020>022-025>031-035>038-041-GAZ040-063>065- 077-040007- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 500 PM EDT SUN JUN 03 2001 THE SEVERE WEATHER OUTLOOK PERTAINS TO THE FOLLOWING 18 COUNTIES IN SOUTH CAROLINA: AIKEN... BAMBERG... BARNWELL... CALHOUN... CLARENDON... CHESTERFIELD... EDGEFIELD... FAIRFIELD... KERSHAW... LANCASTER... LEE... LEXINGTON... MCCORMICK... NEWBERRY... ORANGEBURG... RICHLAND... SALUDA... SUMTER... THE SEVERE WEATHER OUTLOOK PERTAINS TO THE FOLLOWING 5 COUNTIES IN GEORGIA: BURKE... COLUMBIA... LINCOLN... MCDUFFIE... RICHMOND... ...THUNDERSTORMS LIKELY LATE THIS AFTERNOON WITH A CHANCE THIS EVENING... AFTERNOON HEATING AND A FRONTAL SYSTEM EXTENDING THROUGH THE AREA WILL CAUSE THUNDERSTORMS OVER MOST OF THE AREA LATE THIS AFTERNOON. COVERAGE WILL DECREASE THIS EVENING BECAUSE OF THE LOSS OF HEATING. EXPECT FREQUENT LIGHTNING...WIND GUSTS NEAR 40 MPH...SMALL HAIL...AND RAINFALL AMOUNTS OF ONE-QUARTER TO THREE-QUARTERS OF AN INCH WITH THE THUNDERSTORMS. A FEW OF THE THUNDERSTORMS COULD HAVE WIND GUSTS AROUND 60 MPH AND HAIL NEAR THREE-QUARTERS OF AN INCH IN DIAMETER. CURRENT DATA DOES NOT FAVOR WIDESPREAD SEVERE THUNDERSTORM DEVELOPMENT. THEREFORE...EMERGENCY MANAGEMENT AND SPOTTER ACTIVATION SHOULD NOT BE REQUIRED. HOWEVER...ALL INTEREST SHOULD LISTEN FOR LATER STATEMENTS OR WARNINGS FROM THE NATI5ONAL WEATHER SERVICE. RJL
Local storm report, Jun 3, 7:00 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA, SC
700 PM EDT SUN JUN 03 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
642 PM COLUMBIA SC .75 INCH HAIL
06/03/01 RICHLAND SPOTTER REPORT OF
DIME-SIZE HAIL AT GERVAIS
AND TAYLOR DOWNTOWN
COLUMBIA
615 PM 3 NW SALUDA SC WIND DAMAGE
06/03/01 SALUDA AMATEUR RADIO SPOTTER
REPORTED 5 LARGE LIMBS
DOWN NEAR HIGHWAY 39 AND
702 INTERSECTION.
630 PM 4 S LEXINGTON SC .75 INCH HAIL
06/03/01 LEXINGTON SPOTTER REPORTED
q DIME-SIZE HAIL IN RED
BANK
RJLNearby
Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.